MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® URINE COLLECTION CUPS; NON-EVACUATED URINE SPECIMEN CONTAINER IVD, NO ADDITIVE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® URINE COLLECTION CUPS; NON-EVACUATED URINE SPECIMEN CONTAINER IVD, NO ADDITIVE
Catalog Number 364975
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 03/07/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported after collection the bd vacutainer® urine collection cups a health care worker experienced a needle stick injury on an unspecified number of devices.It was reported it occurred after the sticker covering the cannula had been removed or in the process of removal.The health care worker underwent a body fluid exposure work-up.There were no other health consequences or impacts reported.The following information was provided by the initial reporter: we had a few accidental needlestick injuries related to cup lid.Generally, the report is about team members sticking themselves when they were moving quickly.Fingers slipped while trying to open the package.Blood and body fluid exposure work up done.No additional testing/medical intervention needed.
 
Additional Manufacturer Narrative
Investigation summary bd had not received samples or photographs for investigation.Neither retention samples nor device history records could not be reviewed as the lot number is unknown.This complaint has not been confirmed for the indicated failure mode needle stick injury.No definitive root cause could be established for the reported defect.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for the identification of emerging trends.
 
Event or Problem Description
It was reported after collection the bd vacutainer® urine collection cups a health care worker experienced a needle stick injury on an unspecified number of devices.It was reported it occurred after the sticker covering the cannula had been removed or in the process of removal.The health care worker underwent a body fluid exposure work-up.There were no other health consequences or impacts reported.The following information was provided by the initial reporter: we had a few accidental needlestick injuries related to cup lid.Generally, the report is about team members sticking themselves when they were moving quickly.Fingers slipped while trying to open the package.Blood and body fluid exposure work up done.No additional testing/medical intervention need.

Brand Name
BD VACUTAINER® URINE COLLECTION CUPS
Common Device Name
NON-EVACUATED URINE SPECIMEN CONTAINER IVD, NO ADDITIVE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer (Section G)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key21950218
Report Number1917413-2025-00569
Device Sequence Number9056140
Product Code JTW
UDI-Device Identifier50382903649759
UDI-Public(01)50382903649759
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Catalogue Number364975
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2025
Supplement Date Received by Manufacturer07/23/2025
Initial Report FDA Received Date05/02/2025
Supplement Report FDA Received Date08/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown